MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51796
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A photo and video were provided to aid the investigation.The lot number was confirmed through the photo.An evaluation of the video provided confirmed the report on leakage from the catheter.Water was seen leaking from a crack in the catheter lumen.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.Reference capa 261610.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an esophageal dilation procedure, the physician chose a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The user detected wire guide lumen was leaking at preparation stage.There was no use on the patient.The user changed another same device to complete the procedure.The video provided depicts leakage from the catheter.This observation was made prior to patient contact; there was no impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Continued: section e.Initial reporter; occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the leakage from the catheter.During a visual examination, a crack was observed approximately 211 cm from the distal end.During functional testing, the catheter was found to leak water from this location.The catheter was also kinked approximately 210 cm from the distal end.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.A photo and video were provided to aid the investigation.The lot number was confirmed through the photo.An evaluation of the video also provided confirmation of the report on leakage from the catheter.Water was seen leaking from a crack in the catheter lumen.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9415512
Report Number1037905-2019-00741
Device Sequence Number19477889
Product Code KNQ
UDI-Device Identifier00827002517967
UDI-Public(01)00827002517967(17)220218(10)W4181091
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model NumberG51796
Device Catalogue NumberHBD-W-12-13.5-15
Device Lot NumberW4181091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/10/2019
Supplement Date Received by Manufacturer12/03/2019
12/16/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/18/2019
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC "PRESSURIZER", UNKNOWN MODEL; ENDOSCOPE UNKNOWN MAKE OR MODEL